Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 19, 2008, 3:24 AM CDT for Jackson County, Wisconsin. It took effect at Apr 19, 2008, 6:36 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 3:24 AM CDT (08:24 UTC)
- In effect from
- Apr 19, 2008, 6:36 AM CDT
- Expired
- Apr 20, 2008, 3:05 AM CDT
- In force
- 20 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3).
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 190824 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 324 AM CDT SAT APR 19 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY ...MINOR FLOODING IS FORECAST... .HEAVY RAINS THAT FELL ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-191824- /O.NEW.KARX.FL.W.0006.080419T1136Z-080421T0549Z/ /BRFW3.1.ER.080419T1136Z.080420T0000Z.080420T1749Z.NO/ 324 AM CDT SAT APR 19 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2 AM SATURDAY THE STAGE WAS 46.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO CREST NEAR 47.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$
4 follow-up statements
000 WGUS83 KARX 191731 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1231 PM CDT SAT APR 19 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-200331- /O.EXT.KARX.FL.W.0006.000000T0000Z-080421T1559Z/ /BRFW3.1.ER.080419T0853Z.080420T0000Z.080421T0359Z.NO/ 1231 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SATURDAY THE STAGE WAS 49.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 50.0 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$ WIC063-121-200331- /O.CON.KARX.FL.W.0007.080421T2024Z-080424T0200Z/ /GALW3.1.ER.080421T2024Z.080422T1200Z.080423T1400Z.NO/ 1231 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SATURDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND CONTINUE TO CREST NEAR 12.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ IAC043-200331- /O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1500Z/ /GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0300Z.NO/ 1231 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SATURDAY THE STAGE WAS 17.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 17.8 FEET BY TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 192103 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 403 PM CDT SAT APR 19 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-200703- /O.CON.KARX.FL.W.0006.000000T0000Z-080421T1559Z/ /BRFW3.1.ER.080419T0853Z.080420T0000Z.080421T0359Z.NO/ 403 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 48.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 49.2 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$ WIC063-121-200703- /O.CON.KARX.FL.W.0007.080421T2024Z-080424T0200Z/ /GALW3.1.ER.080421T2024Z.080422T1200Z.080423T1400Z.NO/ 403 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 8.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND CONTINUE TO CREST NEAR 12.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ IAC043-200703- /O.CON.KARX.FL.W.0005.000000T0000Z-080421T1500Z/ /GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0300Z.NO/ 403 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 17.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 17.8 FEET BY TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 200223 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 923 PM CDT SAT APR 19 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-201223- /O.EXT.KARX.FL.W.0006.000000T0000Z-080420T2024Z/ /BRFW3.1.ER.080419T0853Z.080419T1800Z.080420T0824Z.NO/ 923 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM SATURDAY THE STAGE WAS 48.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$ WIC063-121-201223- /O.EXT.KARX.FL.W.0007.080421T1700Z-080423T1200Z/ /GALW3.1.ER.080421T1700Z.080422T0000Z.080423T0000Z.NO/ 923 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM SATURDAY THE STAGE WAS 8.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY MONDAY AFTERNOON AND CREST NEAR 12.5 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ IAC043-201223- /O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1800Z/ /GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0600Z.NO/ 923 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM SATURDAY THE STAGE WAS 17.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING AND CREST NEAR 17.9 FEET TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE MONDAY JUST AFTER MIDNIGHT. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 200805 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 305 AM CDT SUN APR 20 2008 ...THE FLOOD WARNING IS CANCELLED FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY .AFTER REACHING A CREST AROUND 49.2 FEET SHORTLY AFTER NOON ON SATURDAY... THE BLACK RIVER AT BLACK RIVER FALLS HAS SINCE BEEN FALLING...AND AS OF 2 AM THIS SUNDAY MORNING HAS FALLEN BELOW FLOOD STAGE. WITH NO FURTHER RAINFALL EXPECTED THROUGH TODAY...THE RIVER WILL CONTINUE TO FALL TODAY THROUGH MONDAY. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-200835- /O.CAN.KARX.FL.W.0006.000000T0000Z-080420T2024Z/ /BRFW3.1.ER.080419T0853Z.080419T1800Z.080420T0644Z.NO/ 305 AM CDT SUN APR 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE BLACK RIVER AT BLACK RIVER FALLS. * AT 2 AM SUNDAY THE STAGE WAS 46.9 FEET. * FLOOD STAGE IS 47.0 FEET. * THE RIVER IS FORECAST TO CONTINUE FALLING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 19, 3:19 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 19, 3:19 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 319 AM CDT SAT APR 19 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TODAY AND TONIGHT AND THE ENDING OF THE RAIN. ALSO TIMING OF COLD FRONT MONDAY AND MONDAY ALONG WITH RAIN CHANCES. 07Z SURFACE ANALYSIS HAS LOW PRESSURE CENTERED OVER EASTERN IOWA AND NORTHWEST ILLINOIS. STATIONARY FRONT THEN WINDS ITS WAY THROUGH EXTREME SOUTHERN WISCONSIN AND INTO NORTHERN MICHIGAN. AREA RADARS SHOWING SCATTERED SHOWERS FROM SOUTHERN IOWA INTO NORTHERN ILLINOIS IN VICINITY OF LOW...WITH MAIN DEFORMATION AREA OF LIGHT RAIN ACROSS NORTHWEST WISCONSIN. 19.00Z MODELS IN OVERALL GOOD AGREEMENT THROUGH THE PERIOD RESULTING IN A HIGHER CONFIDENCE FORECAST THROUGH THE PERIOD. IN THE NEAR TERM...NEARLY VERTICALLY STACKED SYSTEM OVER THE MIDWEST WILL SLOWLY TRANSLATE EASTWARD TODAY AND INTO THE OHIO VALLEY TONIGHT. WEAK LIFT PERSISTS THROUGH MUCH OF THE DAY TODAY... ESPECIALLY OVER SOUTHWEST WISCONSIN...WHERE HIGHEST PROBABILITIES WILL BE FOUND. TEMPERATURES RATHER TRICKY WITH CLOUDS AND SCATTERED SHOWERS. EXPECT SMALL DIURNAL RANGE...BUT WITH THE SCATTERED NATURE OF THE SHOWERS HAVE RAISED TEMPERATURES A FEW DEGREES FROM THE PREVIOUS FORECAST...BUT NOT AS WARM AS GUIDANCE WOULD SUGGEST. TONIGHT AND SUNDAY...WEAK RIDGING BUILDS ACROSS THE UPPER MISSISSIPPI RIVER VALLEY AS THE LOW PUSHES INTO THE OHIO VALLEY/EASTERN GREAT LAKES REGION. RESIDUAL MOISTURE IN CYCLONIC FLOW CONTINUES ACROSS THE AREA THROUGH THE EVENING HOURS AND HAVE KEPT SMALL POPS IN TO ACCOUNT FOR THIS. HOWEVER SUBSIDENCE STRONG ENOUGH AFTER MIDNIGHT TO PRECLUDE ANY PRECIAPITION. TIME HEIGHT CROSS SECTIONS OF RELATIVE HUMIDITY SHOWING CLOUDS TO BREAK UP THROUGH THE LATE NIGHT HOURS. WITH THE WET GROUND AND EXPECTED LIGHT WINDS HAVE ADDED THE MENTION OF FOG TO THE GRIDS FROM LATE SATURDAY NIGHT INTO SUNDAY MORNING. ONCE THE FOG BURNS OFF EXPECT A VERY NICE DAY FOR SUNDAY WITH TEMPERATURES REBOUNDING QUICKLY INTO THE 60S AND PERHAPS LOWER 70S. ATTENTION THEN TURNS TO TROUGH ACROSS THE WESTERN CONUS. ASSOCIATED COLD FRONT PUSHES INTO WESTERN MINNESOTA MONDAY AND TOWARD THE AREA MONDAY NIGHT. MOISTURE TRANSPORT INCREASES AHEAD OF THE BOUNDARY PUSHING SURFACE DEWPOINTS INTO THE LOWER 50S BY MONDAY AFTERNOON. TIMING OF FRONT NOT FAVORABLE FOR SEVERE WEATHER THOUGH AS FRONTAL FORCING MAXIMIZED DURING THE OVERNIGHT HOURS. HOWEVER...BOTH THE GFS AND NAM GENERATE MUCAPES OF NEARLY 1000 J/KG MONDAY AFTERNOON AND NIGHT WITH 0-6KM SHEAR VALUES APPROACHING 35 KNOTS. SO CAN NOT TOTALLY RULE OUT SOME SEVERE. WITH HIGHEST INSTABILITIES AND STRONGEST SHEAR LOCATED OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS WOULD APPEAR TO BE WHERE THE GREATEST THREAT OF ANY STORMS REACHING SEVERE CRITERIA WOULD BE. .LONG TERM...TUESDAY THROUGH FRIDAY FRONT/TROUGH MOVES ACROSS THE AREA ON TUESDAY WITH PREVIOUS SET OF GRIDS REFLECTING THIS NICELY. FRONT IS PROGRESSIVE SO HAVE ADDED SOME TIMING TUESDAY NIGHT WITH MAIN FORCING EXPECTED TO BE DURING THE EVENING HOURS AND THUS AFTER COLLABORATION WITH NEIGHBORING OFFICES HAVE REMOVED POPS AFTER 06Z AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE AREA. BOTH THE 19.00Z GFS AND ECMWF SHOW HIGH PRESSURE OVER THE AREA ON WEDNESDAY AND THUS HAVE REMOVED MENTION OF THE LOW POPS IN THIS TIME FRAME. OTHERWISE REMAINDER OF FORECAST LOOKS ON TRACK WITH NO OTHER CHANGES PLANNED. .AVIATION... LOW PRESSURE WILL MOVE SLOWLY EAST FROM NORTHERN ILLINOIS INTO INDIANA TODAY...AND THEN STALL AND WEAKEN OVERNIGHT. THE LOW WILL CONTINUE TO WRAP MOISTURE INTO THE REGION IN THE FORM OF LOW CLOUDS AND ISOLATED TO SCATTERED SHRA ACTIVITY. IFR CEILINGS AND IFR/MVFR VSBY AT KRST/KLSE TAF SITES WILL GRADUALLY IMPROVE THIS MORNING INTO MVFR/VFR RANGE BY THIS AFTERNOON...THEN REMAIN IN MVFR/VFR RANGE THROUGH TONIGHT. HAVE KEPT SHRA MENTION OUT OF THE KRST/KLSE TAF SITES AS BEST CHANCES REMAINING EAST OF THE AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RABERDING AVIATION..........DAS
Hazardous weather outlook, Apr 18, 3:55 PM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 355 PM CDT FRI APR 18 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-191100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 355 PM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD RAIN IS EXPECTED ACROSS THE AREA TONIGHT...WITH ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO A HALF OF AN INCH. WATER LEVELS ON RIVERS AND CREEKS ARE EXPECTED TO REMAIN HIGH AS A RESULT OF RAINFALL RUNOFF. WHILE FLOODING IS NOT ANTICIPATED AT THIS TIME...THOSE WITH INTERESTS NEAR RIVERS OR CREEKS WILL WANT TO REMAIN VIGILANT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL CONTINUE TO FALL ACROSS THE AREA THROUGH SATURDAY. RAINFALL TOTALS FROM FRIDAY THROUGH EARLY SATURDAY COULD BE AS MUCH AS 1 TO 2 INCHES...PERHAPS HIGHER IN SOME LOCATIONS. THIS WILL RESULT IN RISING WATER FOR AREA CREEKS AND RIVERS. WHILE FLOODING IS NOT ANTICIPATED AT THIS TIME...THOSE WITH INTERESTS NEAR RIVERS OR CREEKS WILL WANT TO REMAIN VIGILANT. ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK... BRINGING A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. WHILE IT IS STILL TOO EARLY TO DETERMINE EXACT DETAILS...IT APPEARS THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BECOME STRONG...OR EVEN SEVERE. TIMING OF THE FRONT APPEARS TO BE SLOWER THAN PREVIOUSLY FORECAST...WHICH COULD HAVE IMPLICATIONS ON THE EVENTUAL TIMING AND DEGREE OF ANY SEVERE WEATHER POTENTIAL. THIS SITUATION WILL HAVE TO BE MONITORED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY...BUT MAY BE NECESSARY EARLY IN THE WEEK. REPORTS OF RAINFALL AMOUNTS OR RIVER LEVELS WOULD BE GREATLY APPRECIATED INTO SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:35 AM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 71 hr |
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.